# SDR CA040110001

- Difficulty date: January 9, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 5,094 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2997 · Hydraulic Power System Wiring
- Part: Relay
- Part number: 9740926112
- Condition: Failed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKE OFF THE CREW SELECTED GEAR UP. THE HYDRAULIC CAWS LIGHT CAME ON AND THE GEAR WOULD NOT FULLY RETRACT. THE GEAR WAS EXTENDED FULLY WITH THE HAND PUMP AND AN UNEVENTFUL LANDING CARRIED OUT. UPON INSPECTION BY MAINTENANCE, THE HYDRAULIC RELAY K601 WAS FOUND TO BE AT FAULT. THE RELAY WAS REPLACED, GEAR SWINGS CARRIED OUT AND THE AIRCRAFT RETURNED TO SERVICE.  THERE ARE SEVERAL OTHER INSTANCES INVOLVING FAILURE OF THESE RELAYS, WITH SIMILAR SNAG CIRCUMSTANCES.  A SUGGESTION TO PLACE THESE COMPONENTS ON A HARD TIME INTERVAL IN LIEU OF, ON-CONDITION FOR OTHER OPERATORS WOULD BE BENEFICIAL.  WE ARE CURRENTLY RESEARCHING THE TIME BETWEEN FAILURE, AS THESE ARE NOT NORMALLY TIME TRACKED.
